Drought, Stewart
- When
- August 1, 12:00 AM CST to August 23, 12:00 AM CST
- Where
- Stewart forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.501, -87.838 (the zone’s center; the record gives no point)
Drought conditions continued across western Middle Tennessee during the early part of August 2022, but improved through the month as widespread significant rainfall fell across the region. By the end of August 2022, no areas of drought remained in Middle Tennessee.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Drought conditions continued across western Middle Tennessee during the early part of August 2022, but improved through the month as widespread significant rainfall fell across the region. By the end of August 2022, no areas of drought remained in Middle Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 31, 11:53 PM CST, 7 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 1253 AM CDT Mon Aug 1 2022 ...New AVIATION... .UPDATE... Issued at 930 PM CDT Sun Jul 31 2022 Best coverage of isolated to scattered showers and thunderstorms continues across Upper Cumberland Region with isolated to scattered showers across southern locations. Blended CAMs solution showing potential of isolated to scattered showers and thunderstorms through nighttime hours across entire mid state region as upper level troughing influences slightly deepen and an upper level disturbances at least approaches if not moves across western portions of our area by late overnight hours. Tweaked current hourly temperature, dewpoint, and wind speed/ direction grids blending them with associated previously forecasted hourly gridded late evening values. Current temperature trends continue to be in line with forecasted lows. Remainder of forecast continues to be on track. && .SHORT TERM... (This afternoon through Monday Night) Issued at 102 PM CDT Sun Jul 31 2022 A weak surface boundary remains situated in the vicinity of Middle Tennessee and is helping to focus a band of moisture along which scattered showers have been propagating for most of the day. The HRRR suggests that heavier echoes will develop later in the afternoon as a shortwave swings across the mid state, but a significant portion of the region looks to remain rain-free overnight with perhaps some redevelopment toward morning. At this time, the potential for even localized flooding appears to be greatly reduced for all but the southwest corner of Middle Tennessee, which experienced significant rainfall amounts yesterday afternoon. Expect the atmosphere to dry out considerably by Monday afternoon as the aforementioned boundary slips to our south and takes the bulk of the moisture with it. && .LONG TERM... (Tuesday through next Sunday) Issued at 102 PM CDT Sun Jul 31 2022 A more summer-like air mass will settle in starting on Tuesday. This will give us afternoon temperatures in the low to mid 90's for a couple of days, along with heat indices topping out at 100+ and enough residual moisture for isolated/scattered afternoon convection each day. However, additional cloud cover beginning on Thursday will help moderate temperatures (but certainly not the humidity) into next weekend. So while we transition back to more familiar summertime temperatures, it appears that we should be able to avoid any prolonged dry spells for the foreseeable future. && .AVIATION... (06Z TAFS) Issued at 1247 AM CDT Mon Aug 1 2022 CKV/BNA/MQY...Predominantly MVFR conditions through 16Z, with a low cloud deck across the area. May begin to see some VCSH between 13Z and 18Z, mainly at BNA & MQY. Cigs will begin to lift after 18Z with VFR conditons expected thereafter. Southwesterly winds are expected to pick up after 15Z, with gusts upwards of 15 to 20 kts possible through 02Z. CSV...MVFR/IFR cigs expected through 15Z, with VCTS possible after 09Z which could drop vis as well. SHRA will begin to clear the region after 20Z, with cigs slowly lifting thereafter. Gusty southwesterly winds expected between 15Z and 00Z with gusts around 15 knots possible. && .PRELIMINARY POINT TEMPS/POPS... Nashville 89 74 95 73 / 50 30 30 10 Clarksville 92 74 95 72 / 40 20 20 10 Crossville 80 67 85 67 / 70 40 40 10 Columbia 88 71 95 71 / 60 20 30 10 Cookeville 82 69 87 70 / 70 30 40 10 Jamestown 81 66 84 67 / 70 40 40 10 Lawrenceburg 85 70 92 70 / 60 30 30 10 Murfreesboro 86 71 93 71 / 60 30 30 10 Waverly 92 71 96 71 / 60 20 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......JB Wright SHORT TERM...Rose LONG TERM....Rose AVIATION.....Adcock
Hazardous Weather Outlook National Weather Service Nashville TN 941 PM CDT Sun Jul 31 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-011000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 941 PM CDT Sun Jul 31 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat index values for locations west of Cumberland PLateau Region Tuesday and Wednesday afternoons will range from 100 to around 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JB Wright
The national radar mosaic for the moment the first event began.
14 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2022Every state in 2022This day in weather historyWarnings in Tennessee, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054448, 1054449, 1054450, 1054451, 1054452, 1054453, 1054454, 1054455, 1054456, 1054457, 1054458, 1054459, 1054460, 1054461.